Hail, Jefferson
- When
- April 26, 11:33 AM CST
- Where
- Jefferson County, White Hall
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 34.270, -92.100
Thunderstorms developing ahead of an advancing warm front produced small hail at a number of locations in central and northern Arkansas on the morning and early afternoon of the 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorms developing ahead of an advancing warm front produced small hail at a number of locations in central and northern Arkansas on the morning and early afternoon of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 26, 11:17 AM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1217 PM CDT FRI APR 26 2013 .DISCUSSION... UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW... && .AVIATION... CHANCES FOR PRECIP INCLUDING SHRA/TSRA WILL CONTINUE THROUGH THE PERIOD...WITH SHRA/TSRA ACTIVITY EXPECTED OFF AN ON. AS A RESULT...MENTIONED VCTS FOR ALL SITES...WITH TEMP/PROB30 GROUPS FOR TIMES WHERE THE POTENTIAL IS GREATEST. WHILE DOMINANT VFR CONDITIONS WILL BE SEEN...EXPECT MVFR TO MAYBE AS LOW AS LIFR CONDITIONS UNDER THE SHRA/TSRA ACTIVITY. WINDS WILL GENERALLY REMAIN SRLY...THOUGH CHANGES IN DIRECTION WILL BE SEE IN AND AROUND SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 821 AM CDT FRI APR 26 2013/ UPDATE... SHOWERS AND ISOLATED THUNDERSTORMS ONGOING THIS MORNING ACROSS NORTH ARKANSAS. HAVE ADJUSTED THE FORECAST TO MATCH CURRENT CONDITIONS. SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE IN COVERAGE FROM THE WEST TODAY AND TONIGHT AS THE UPPER LEVEL SWINGS ACROSS THE NORTHERN HALF OF THE STATE. PREV DISCUSSION... /ISSUED 357 AM CDT FRI APR 26 2013/ SHORT TERM...TODAY THROUGH MONDAY NIGHT HIGH PRESSURE ALOFT WILL BE OVER THE CENTRAL U.S. THIS MORNING WITH UPPER TROUGHS OVER THE EAST COAST AND THE ROCKIES. THE UPPER RIDGE WILL MOVE EAST ALONG THE GULF COAST AND THE UPPER TROUGH MOVES THROUGH THE PLAINS THIS AFTERNOON...AND ACROSS ARKANSAS TONIGHT AND SATURDAY. RIDGING BEGINS TO RETURN TO ARKANSAS FOR SUNDAY AND MONDAY. SHOWERS HAVE BEGUN OVER NORTHWEST AND NORTH CENTRAL ARKANSAS THIS MORNING WITH JUST A FEW LIGHTNING STRIKES. GFS HAS HAD A GOOD HANDLE ON THIS SYSTEM FOR SEVERAL DAYS. SEVERAL SHORT WAVES WILL MOVE THROUGH THE AREA TODAY THROUGH SATURDAY. MOISTURE WILL INCREASE TODAY AND BRING INCREASING CHANCES OF SHOWERS THIS MORNING AND THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT. BEST RAIN CHANCES WILL BE OVERNIGHT. THE HEAVIEST RAIN SHOULD OCCUR OVERNIGHT AND SATURDAY MORNING. TOTAL RAINFALL COULD REACH ONE TO ONE AND A HALF INCHES. THE LAST SHORT WAVE WILL MOVE THROUGH THE STATE DURING MID DAY SATURDAY AND RAIN CHANCES WILL DIMINISH DURING LATE AFTERNOON AND EVENING. HIGH PRESSURE WILL RETURN TO THE AREA FOR SUNDAY AND MONDAY WITH DRY WEATHER. BELOW NORMAL TEMPERATURES ARE EXPECTED TODAY AND SATURDAY AND THEN WARMING TEMPERATURES FOR SUNDAY AND MONDAY. LONG TERM...TUESDAY THROUGH THURSDAY MEDIUM RANGE MODELS CONTINUE TO INDICATE THE PROGRESSIVE PATTERN WHICH HAS BEEN WELL ESTABLISHED THIS SPRING CONTINUING THROUGH THE PERIOD. MODELS AGREE IN SWINGING A COLD FRONT THROUGH THE STATE AS A DEEP TROUGH MOVES THROUGH THE CENTRAL CONUS BUT SOME SIGNIFICANT TIMING DIFFERENCES EXIST BETWEEN THE MODELS. GFS APPEARS RIGHT NOW TO BE THE FAST OUTLIER WITH ECMWF/CMC IN DECENT AGREEMENT. WILL SPLIT THE DIFFERENCES THIS MORNING WITH A LEAN TOWARDS THE ECMWF. PERIOD INITIATES WITH UPPER TROUGH OVER THE NORTHERN ROCKIES/PLAINS AND SURFACE HIGH PRESSURE MOVING AWAY FROM THE REGION. ALL MODELS INDICATE A DRY TUESDAY WITH AFOREMENTIONED COLD FRONT DROPPING INTO THE CENTRAL PLAINS AS THE PARENT LOW PASSES FAR TO THE NORTH. THIS IS WHERE THE DIFFERENCES IN THE MODELS REALLY SHOW UP WITH THE GFS BLASTING THE FRONT THROUGH WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY WHILE THE ECMWF BARELY HAS THE FRONT GETTING INTO THE NORTHWEST CORNER OF THE STATE THURSDAY. MODELS ALSO SHOW LOW PRESSURE OF DIFFERING INTENSITY FORMING IN THE GULF WHICH MAY END UP BEING THE WILD CARD IN ALL THIS WHEN IT COMES TO RAINFALL AMOUNTS. ONLY SLIGHT CHANCE/LOW CHANCE POPS CAN BE JUSTIFIED AT THIS POINT AND WITH TIMING DIFFERENCES BEING WHAT THEY ARE...WILL USE A BROAD BRUSH APPROACH. CONCERNING TEMPERATURES...READINGS WILL BE CLOSE OR EVEN A TOUCH ABOVE NORMAL FOR THE MAJORITY OF THE PERIOD. BIGGEST QUESTION MARK WILL BE THURSDAY WITH GFS MOVING MUCH COLDER AIR INTO THE STATE BEHIND THE FRONT WHILE ECMWF CONTINUES TO HOLD ONTO THE WARM AIR. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 52 69 54 / 80 70 70 20 CAMDEN AR 71 58 75 55 / 40 60 60 10 HARRISON AR 57 50 66 50 / 90 80 60 10 HOT SPRINGS AR 68 56 73 54 / 50 70 60 10 LITTLE ROCK AR 70 56 73 56 / 60 70 70 10 MONTICELLO AR 73 58 76 59 / 40 60 60 10 MOUNT IDA AR 64 55 71 51 / 50 70 60 10 MOUNTAIN HOME AR 58 51 66 52 / 90 80 70 20 NEWPORT AR 64 52 71 55 / 80 80 80 20 PINE BLUFF AR 71 57 75 58 / 50 70 60 10 RUSSELLVILLE AR 64 53 70 51 / 70 70 70 10 SEARCY AR 69 53 71 55 / 70 70 70 20 STUTTGART AR 69 56 73 57 / 50 70 70 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 26 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE NORTH THIS MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. A MORE SIGNIFICANT SYSTEM WILL APPROACH LATER TODAY WITH SHOWERS AND THUNDERSTORMS INCREASING STATEWIDE THIS AFTERNOON AND ESPECIALLY TONIGHT. AN AREA OF SURFACE LOW PRESSURE IS EXPECTED TO FORM ALONG A DEVELOPING FRONTAL SYSTEM TO HELP INCREASE RAINFALL POTENTIAL WITH PRECIPITATION IN EXCESS OF AN INCH POSSIBLE. SOME OF THE STORMS COULD BE STRONG DURING THE AFTERNOON AND EVENING HOURS WITH LARGE HAIL THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING SATURDAY MORNING AS THE AFOREMENTIONED LOW PRESSURE MOVES ACROSS THE STATE. THE COLD FRONT IS EXPECTED TO PASS THROUGH SOUTHERN ARKANSAS DURING THE AFTERNOON HOURS AND THERE WILL BE A CHANCE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ROUGHLY ALONG AND SOUTH OF A TEXARKANA TO SHERIDAN TO BRINKLEY LINE WHERE A SLIGHT RISK AREA EXISTS. THE MAIN THREATS WILL BE LARGE HAIL AND GUSTY WINDS. THERE WILL BE ANOTHER CHANCE OF PRECIPITATION IN THE MIDDLE PART OF NEXT WEEK AS THE NEXT COLD FRONT APPROACHES. THIS FRONT WILL ALSO NEED TO BE WATCHED FOR ANY SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1036 AM CDT FRI APR 26 2013 ARZ021-022-030-037-038-261605- JOHNSON AR-LOGAN AR-POPE AR-SCOTT AR-YELL AR- 1036 AM CDT FRI APR 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELL...NORTHEASTERN SCOTT...SOUTHERN POPE...SOUTHEASTERN LOGAN AND SOUTHERN JOHNSON COUNTIES UNTIL 1100 AM CDT... AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES WEST OF STONEHOUSE REC AREA...OR 12 MILES SOUTHEAST OF BOONEVILLE...MOVING NORTHEAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RUSSELLVILLE... DARDANELLE... DANVILLE... STONEHOUSE REC AREA... PINEY BAY REC AREA... PETIT JEAN RIVER WMA... MT MAGAZINE... MOSLEY... LONDON... LAKE DARDANELLE... DARDANELLE LOCK AND DAM... CARDEN BOTTOMS... BLUE MTN LAKE... MACEDONIA... WAVELAND... WALTREAK... SUGAR GROVE... RANGER... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 68 AND 82. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3545 9323 3512 9299 3493 9372 3509 9384 TIME...MOT...LOC 1536Z 239DEG 49KT 3507 9368 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1224 PM CDT FRI APR 26 2013 ARZ055>057-261755- ARKANSAS AR-GRANT AR-JEFFERSON AR- 1224 PM CDT FRI APR 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...EASTERN GRANT AND WESTERN ARKANSAS COUNTIES UNTIL 100 PM CDT... AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF LAMONT...OR 12 MILES SOUTHEAST OF SHERIDAN...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PINE BLUFF... WHITE HALL... WARBRITTON... RICHARDSON... PINE BLUFF ARSENAL... MADDING... LAKE PINE BLUFF... HUMPHREY... COTTONDALE... ALTHEIMER... WATSON CHAPEL... WABBASEKA... SWAN LAKE... SULPHUR SPRINGS... SHERRILL... SAMPLES... ROB ROY... PRAGUE... THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 27 AND 46. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3445 9171 3418 9163 3412 9227 3432 9232 TIME...MOT...LOC 1724Z 259DEG 38KT 3423 9218 62
The Little Rock radar (KLZK), 65 km away, was scanning. The volume nearest the first event began at 17:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436992.